New Jersey, 2012

Excessive Heat in New Jersey, July 18, 2012

July 18, 2012 · NWS PHI · 21 events in 21 counties and zones

Another unseasonably hot and humid air mass affected New Jersey on the 17th and 18th. High temperatures on the 17th reached into the mid to upper 90s in most places with afternoon heat indices near 100F.

Where it happened

Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
21

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Another unseasonably hot and humid air mass affected New Jersey on the 17th and 18th. High temperatures on the 17th reached into the mid to upper 90s in most places with afternoon heat indices near 100F. On July 18th, the combination of scorching high temperatures (around 100 degrees) and higher dew points produced hourly afternoon heat indices that reached between 105F and 110F. The hot weather ended as a backdoor cold front slowly sagged south through the state on the night of the 18th Highest temperatures included 102 degrees in Morristown (Morris County), Berkeley Township (Ocean County) and Cherry Hill (Camden County), 101 degrees at the Atlantic City International Airport (Atlantic County), New Brunswick (Middlesex County), Somerville (Somerset County), Clayton (Gloucester County) and Lumberton (Burlington County), 100 degrees in Trenton (Mercer County), Walpack (Sussex County), Woodstown (Salem County) and Belmar (Monmouth County), 99 degrees in Wildwood (Cape May County), Hope (Warren County), Point Pleasant (Ocean County) and Millville (Cumberland County) and 97 degrees in Sussex (Sussex County) and Kingwood (Hunterdon County).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 18, 10:34 AM EST, 26 minutes earlier.

Area forecast discussion, Jul 18, 10:34 AM EST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1134 AM EDT WED JUL 18 2012

.SYNOPSIS...
BERMUDA HIGH PRESSURE WILL CONTINUE TO INFLUENCE OUR WEATHER
THROUGH TONIGHT. A SLOW MOVING COLD FRONT FROM THE NORTH WILL
CROSS THE REGION LATE TONIGHT INTO THURSDAY NIGHT AND REMAIN TO
THE SOUTH OF THE AREA THROUGH EARLY SATURDAY. HIGH PRESSURE IS
THEN EXPECTED TO FOLLOW GRADUALLY BY THE WEEKEND, WITH ANOTHER
WEAK FRONT AROUND MONDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
IN REGARD TO THE HEAT, WE HAVE EXTENDED THE HEAT ADVISORY INTO
SUSSEX AND MORRIS COUNTIES, AND WE HAVE LEFT THE EXCESSIVE HEAT
WARNING IN PLACE. WE CONTINUE TO EXPECT AFTERNOON TEMPERATURES TO
RISE INTO THE MIDDLE AND UPPER 90S IN OUR REGION. THE ONLY
EXCEPTION MAY BE THE ELEVATED TERRAIN IN THE NORTH WHERE MAXIMUM
TEMPERATURES ARE ANTICIPATED TO BE AROUND 90 DEGREES. THE 00Z NAM
H925 TEMPERATURES VERIFIED BETTER THAN THE GFS OR ECMWF. THAT
PROMPTED US TO RAISE MAXES A DEGREE OR TWO AT SOME LOCATIONS
INCLUDING THE LOWER ELEVATIONS OF SUSSEX AND MONROE COUNTIES,
THEREBY REQUIRING AN EXPANSION. AN H925 WIND FROM THE WEST-
SOUTHWEST AT AROUND 15 KNOTS SHOULD MAKE IT DIFFICULT FOR THE SEA
BREEZE TO MAKE MUCH PROGRESS INLAND.

ON TUESDAY AFTERNOON, DRY AIR FROM ALOFT MIXED TO THE SURFACE
LIMITING THE HEAT INDEX VALUES. THAT AREA OF DRY AIR CONTINUED TO
MOVE TO OUR EAST AND OUT TO SEA LAST NIGHT. DEW POINT VALUES
AROUND 925 TO 850 HPA ARE ANTICIPATED TO BE SEVERAL DEGREES
CELSIUS HIGHER THAN THOSE ON TUESDAY. AS A RESULT, WE ARE NOT
ANTICIPATING MUCH FLUCTUATION IN THE SURFACE DEW POINT READINGS
THROUGH THE DAY. HEAT INDEX VALUES SHOULD RANGE MAINLY FROM
AROUND 99 TO 104 NORTH OF PHILADELPHIA (EXCEPT FOR OUR FAR
NORTHERN COUNTIES) AND FROM 103 TO 107 FURTHER SOUTH.

THE OTHER MAIN WEATHER ISSUE FOR THE DAY IS THE POTENTIAL FOR SEVERE
THUNDERSTORMS. THE STORM PREDICTION CENTER CONTINUES TO INCLUDE ALL
BUT OUR FAR SOUTHERN COUNTIES UNDER ITS SLIGHT RISK DESIGNATION FOR
TODAY. THE GUIDANCE SUGGESTS SURFACE BASED CAPE VALUES IN EXCESS OF
3000 J/KG IN MUCH OF OUR REGION FROM THIS AFTERNOON INTO EARLY THIS
EVENING, AND THE 12Z IAD AND OKX SOUNDINGS PROGGED AROUND 4000 J/KG.
IT WILL TAKE ONLY A MINOR TRIGGER TO GENERATE CONVECTION. WE CAN
SEE A PREFRONTAL SURFACE TROUGH HAS DROPPED INTO NORTHERN PA THIS
MORNING, AND DESPITE THE UPPER JET REMAINING WELL TO OUR NORTH
TODAY THE LATEST NAM HAD SOME ENERGY MOVING TOWARD US BETWEEN THE
CANADIAN VORTEX AND THE BERMUDA HIGH. ANY THUNDERSTORMS THAT
DEVELOP OR ADVECT INTO OUR REGION HAVE THE POTENTIAL TO BE QUITE
STRONG WITH SIGNIFICANT VERTICAL DEVELOPMENT AND TO ESTABLISH NEW
BOUNDARIES WITH THEIR OUTFLOW. STRONG WIND GUSTS AND HAIL ARE
POSSIBLE ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING.
PRECIPITABLE WATER VALUES ARE FORECAST TO RISE ABOVE TWO INCHES
FOR THIS AFTERNOON INTO THIS EVENING FOR MUCH OF OUR FORECAST
AREA, ESPECIALLY THE CENTRAL AND SOUTHERN PARTS. THEREFORE, THERE
IS ALSO THE POTENTIAL FOR SOME HEAVY RAINFALL WHICH MAY CAUSE
LOCALIZED FLOODING IN AREAS OF POOR DRAINAGE.

AS FAR AS THE TIMING OF THE THUNDERSTORMS IS CONCERNED, WE EXPECT A
LINE TO DEVELOP ACROSS OR JUST TO THE NORTH OF OUR NORTHERN COUNTIES
EARLY THIS AFTERNOON, ALTHOUGH WE ALSO WERE WATCHING CONVECTION
DEVELOPING FROM WESTERN PA TO NORTHERN WV AT 14Z IN RESPONSE TO
BOTH THE AFOREMENTIONED PREFRONTAL TROUGH AND THE IMPULSE HANDLED
BY THE 12Z NAM. THE STORMS ARE ANTICIPATED TO DROP INTO OUR
NORTHWESTERN COUNTIES DURING THE EARLY TO MID AFTERNOON, REACHING
PHILADELPHIA DURING THE LATE AFTERNOON OR EARLY EVENING.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
FOR THIS EVENING, WE ARE EXPECTING STRONG TO SEVERE THUNDERSTORMS TO
DROP ACROSS OUR CENTRAL AND SOUTHERN COUNTIES. EVEN WITH THE LOSS OF
DAYLIGHT, IT MAY TAKE THE STORMS SOME TIME TO WEAKEN WITH ALL OF THE
RESIDUAL HEAT FROM TODAY AND THE THE PAST COUPLE OF DAYS.

AS THE NIGHT PROGRESSES, THE STRONG STORMS SHOULD PASS OFF THE COAST
LEAVING SOME LINGERING SHOWERS AND CLOUDS.

IT WILL REMAIN RATHER HUMID TONIGHT IN THE WAKE OF THE STORMS. THE
HUMIDITY IS EXPECTED TO LIMIT TEMPERATURES FROM FALLING MUCH BELOW
THE 70S, EXCEPT IN THE FAR NORTH.

THE ACTUAL FRONTAL BOUNDARY IS ANTICIPATED TO DROP THROUGH OUR
REGION FROM NORTH TO SOUTH BEGINNING AROUND MIDNIGHT. IT SHOULD
REACH OUR SOUTHERN COUNTIES TOWARD DAYBREAK. A LIGHT AND VARIABLE
WIND SHOULD BECOME NORTHERLY AROUND 4 TO 8 MPH WITH THE FRONTAL
PASSAGE.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
THE AFOREMENTIONED COLD FRONT WILL BE LOCATED TO OUR SOUTH BY
THURSDAY AND WE EXPECT A SERIES OF IMPULSES TO MOVE ALONG THE FRONT
THROUGH ABOUT FRIDAY NIGHT. DUE TO THE POSN OF THE FRONT, THE
HIGHEST POPS AND QPFS SHOULD BE ACRS THE SRN AREAS.

THERE IS STILL SOME MDL DIFFS WRT THE INDIVIDUAL DETAILS OF THE
IMPULSES BUT CERTAINLY THERE WILL BE THE NEED FOR CHC POPS ACRS A
GOOD PORTION OF THE AREA THRU THE EARLY PORTION OF THE EXTENDD,
WITH POPS TAPERING AS ONE MOVES N. AFTER A RELATIVELY DRY SPELL,
WE COULD GET SOME MUCH NEEDED RAIN THU INTO FRI, ESPECIALLY ACRS
THE SRN THIRD OF THE REGION.

THEN, HIGH PRESSURE BUILDS INTO THE REGION AND THE PRECIP WILL
COME TO AN END BY SATURDAY AND THE WEEKEND LOOKS DRY AND PLEASANT.

BY SUNDAY NIGHT INTO MONDAY, ANOTHER WK CDFNT WILL APPROACH AND
COULD TRIGGER SOME SHOWERS AND TSTMS WHICH COULD LINGER INTO
MONDAY NIGHT. HIGH PRESSURE WILL THEN BUILD BACK IN FOR THE MIDWEEK
PERIOD BRINGING A RETURN TO DRY WX.

LATEST GUID ACTUALLY HAS A FEW DAYS OF BELOW NRML TEMPS FOR FRI
AND SAT THEN A RETURN TO NEAR NRML AND EVENTUALLY ABV NRML AGAIN
BY THE END OF THE EXTENDD PD. I THINK THE MOS GUID MAY BE TOO COOL
ON FRIDAY UNLESS WE GET SUBSTANTIAL RAIN AND CLOUD COVER AND MY
CONFIDENCE IS LOW ON THAT ATTM DUE TO THE MDL DIFFS ON THE
INDIVIDUAL IMPULSES AS MENTIONED ABV.  SO I HAVE EDGED TEMPS UP A
BIT.

&&

.AVIATION /16Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

CONDITIONS WILL LIKELY BE IN THE VFR CATEGORY INTO THE EARLY
AFTERNOON AT OUR TAF SITES WITH ONLY SOME CIRRUS OVERHEAD.

DURING THE AFTERNOON, SOME CUMULUS WILL DEVELOP. A LINE OF STRONG TO
SEVERE THUNDERSTORMS IS EXPECTED TO DROP THROUGH OUR REGION FROM
THE NORTHWEST DURING THE AFTERNOON AND EVENING HOURS. THE STORMS
MAINLY WILL BE IN ADVANCE OF A FRONTAL BOUNDARY. IT SEEMS AS
THOUGH THE STORMS WILL IMPACT KPHL SOMETIME BETWEEN 500 PM AND 800
PM. AS THE DAY PROGRESSES WE WILL TRY TO REFINE THE TIMING A BIT
FOR KPHL AND FOR OUR OTHER TAF SITES, AS WELL.

FOR TONIGHT, LINGERING CLOUDS AND SHOWERS ARE POSSIBLE.

THE WIND WILL BE MAINLY FROM THE SOUTHWEST TODAY AT 6 TO 10 KNOTS.
SOME GUSTY WINDS ARE POSSIBLE IN THE VICINITY OF ANY THUNDERSTORMS
FROM THIS AFTERNOON INTO THIS EVENING. THE WIND SHOULD BECOME LIGHT
AND VARIABLE THIS EVENING. A FRONTAL BOUNDARY FROM THE NORTH IS
EXPECTED LATE TONIGHT WITH A LIGHT NORTHERLY WIND DEVELOPING IN ITS
WAKE.

OUTLOOK...

THURSDAY THROUGH FRIDAY NIGHT...MAINLY VFR WITH A CHANCE OF SHOWERS
AND THUNDERSTORMS THAT WOULD CAUSE MVFR AND EVEN IFR CONDS AT
TIMES. CONFIDENCE IS HIGH ON THE BIG PICTURE BUT LOW ON THE
INDIVIDUAL DETAILS.

SATURDAY AND SUNDAY...HIGH PRESSURE BUILDS OVER THE REGION SO VFR
CONDS ARE EXPECTED.

&&

.MARINE...
HIGH PRESSURE WILL CONTINUE TO INFLUENCE OUR REGION INTO THIS
AFTERNOON WITH A SOUTHWEST TO SOUTH WIND AROUND 8 TO 12 KNOTS.
STRONG THUNDERSTORMS, IN ADVANCE OF A FRONTAL BOUNDARY, MAY IMPACT
THE COASTAL WATERS OF NEW JERSEY AND DELAWARE FROM LATE THIS
AFTERNOON INTO TONIGHT. THE FRONT IS FORECAST TO REACH THE NORTHERN
COASTAL WATERS OF NEW JERSEY LATE TONIGHT AND THE WIND SHOULD BECOME
NORTHERLY IN ITS WAKE.

WIND SPEEDS AND WAVE HEIGHTS ARE FORECAST TO REMAIN BELOW THE SMALL
CRAFT ADVISORY CRITERIA DURING TODAY AND TONIGHT.

OUTLOOK...
CONDS WILL START OFF SUB-ADVY BUT WILL INCREASE TO LOW END SCA
CONDS OVER THE AREA WATERS BY FRIDAY NIGHT INTO SATURDAY DUE TO
INCREASING NE TO E FLOW AS HIGH PRESSURE BUILDS OVER NEW ENG. THE
WIND AND SEAS SHOULD SUBSIDE BY SATURDAY NIGHT AND WILL REMAIN
BELOW SCA CRITERIA FOR THE REMAINDER OF THE EXTENDD PD.

&&

.CLIMATE...
ANOTHER ROUND OF HEAT IS EXPECTED TODAY. THE RECORDS TO BEAT
ARE LISTED BELOW FOR TODAY. IT HAS BEEN RATHER DRY WITH
PRECIPITATION RUNNING SEVERAL INCHES BEHIND FOR THE YEAR. FOR
REFERENCE, THE DEPARTURES ARE ALSO LISTED BELOW.

WEDNESDAY 7/18

ABE... 98-1999
ACY... 99-2006
GED...100-1953
ILG...100-1953
MPO... 93-1953
PHL... 99-1953
RDG... 98-1999
TTN...100-1953

PRECIPITATION DEPARTURES SINCE JANUARY 1ST AND THROUGH JULY 17TH...

ABE... -4.79 INCHES
ACY... -2.81 INCHES
GED...-11.20 INCHES
ILG... -9.13 INCHES
MPO... -4.44 INCHES
PHL... -7.75 INCHES
RDG... -7.36 INCHES
TTN... -7.22 INCHES

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR PAZ060>062.
     EXCESSIVE HEAT WARNING UNTIL 6 AM EDT THURSDAY FOR PAZ067>071.
NJ...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NJZ001-007>010-
     012-013-016-020>025-027.
     EXCESSIVE HEAT WARNING UNTIL 6 AM EDT THURSDAY FOR NJZ015-
     017>019.
DE...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR DEZ002>004.
     EXCESSIVE HEAT WARNING UNTIL 6 AM EDT THURSDAY FOR DEZ001.
MD...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR MDZ008-012-015-
     019-020.
MARINE...NONE.

&&

SYNOPSIS...NIERENBERG
NEAR TERM...IOVINO/DELISI
SHORT TERM...IOVINO
LONG TERM...NIERENBERG
AVIATION...IOVINO/NIERENBERG
MARINE...IOVINO/NIERENBERG
CLIMATE...DRAG/GORSE/DELISI
Hazardous weather outlook, Jul 18, 10:30 AM EST, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1130 AM EDT WED JUL 18 2012

DEZ002>004-MDZ008-012-015-019-020-NJZ001-007>010-012-013-016-020>025-
027-PAZ060>062-191530-
KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-SOUTHEASTERN BURLINGTON-
BERKS-LEHIGH-NORTHAMPTON-
1130 AM EDT WED JUL 18 2012

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY AND EAST
CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

ALSO, THUNDERSTORMS THIS AFTERNOON AND TONIGHT MAY BE ACCOMPANIED
BY STRONG WIND GUSTS AND HAIL, ALONG WITH HEAVY RAIN THAT MAY
CAUSE POOR DRAINAGE FLOODING AND DANGEROUS CLOUD TO GROUND
LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NJZ014-026-PAZ054-055-191530-
EASTERN MONMOUTH-COASTAL OCEAN-CARBON-MONROE-
1130 AM EDT WED JUL 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...SOUTHERN
NEW JERSEY AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS THIS AFTERNOON AND TONIGHT MAY BE ACCOMPANIED BY
STRONG WIND GUSTS AND HAIL, ALONG WITH HEAVY RAIN THAT MAY CAUSE
POOR DRAINAGE FLOODING AND DANGEROUS CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

DEZ001-NJZ015-017>019-PAZ067>071-191530-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER-
MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
1130 AM EDT WED JUL 18 2012

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 6 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

ALSO, THUNDERSTORMS THIS AFTERNOON AND TONIGHT MAY BE ACCOMPANIED BY
STRONG WIND GUSTS AND HAIL, ALONG WITH HEAVY RAIN THAT MAY CAUSE
POOR DRAINAGE FLOODING AND DANGEROUS CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ430-431-450>455-191530-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1130 AM EDT WED JUL 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS THIS AFTERNOON AND TONIGHT MAY BE ACCOMPANIED BY
STRONG WIND GUSTS AND HAIL, ALONG WITH HEAVY RAIN AND DANGEROUS
CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

21 excessive heat. Local standard time, as filed.

Excessive Heat, Camden

When
July 18, 11:00 AM EST to 7:00 PM EST
Where
Camden forecast zone
Reported by
Mesonet
Coordinates
39.804, -74.960 (the zone’s center; the record gives no point)

Excessive Heat, Cumberland

When
July 18, 11:00 AM EST to 7:00 PM EST
Where
Cumberland forecast zone
Reported by
ASOS
Coordinates
39.328, -75.129 (the zone’s center; the record gives no point)

Excessive Heat, Eastern Atlantic

When
July 18, 11:00 AM EST to 7:00 PM EST
Where
Eastern Atlantic forecast zone
Reported by
Mesonet
Coordinates
39.469, -74.634 (the zone’s center; the record gives no point)

Excessive Heat, Eastern Cape May

When
July 18, 11:00 AM EST to 7:00 PM EST
Where
Eastern Cape May forecast zone
Reported by
Mesonet
Coordinates
39.085, -74.850 (the zone’s center; the record gives no point)

Excessive Heat, Eastern Monmouth

When
July 18, 11:00 AM EST to 6:00 PM EST
Where
Eastern Monmouth forecast zone
Reported by
Mesonet
Coordinates
40.288, -74.158 (the zone’s center; the record gives no point)

Excessive Heat, Eastern Ocean

When
July 18, 11:00 AM EST to 7:00 PM EST
Where
Eastern Ocean forecast zone
Reported by
Mesonet
Coordinates
39.866, -74.250 (the zone’s center; the record gives no point)

Excessive Heat, Gloucester

When
July 18, 11:00 AM EST to 7:00 PM EST
Where
Gloucester forecast zone
Reported by
Mesonet
Coordinates
39.717, -75.142 (the zone’s center; the record gives no point)

Excessive Heat, Hunterdon

When
July 18, 11:00 AM EST to 6:00 PM EST
Where
Hunterdon forecast zone
Reported by
Mesonet
Coordinates
40.567, -74.912 (the zone’s center; the record gives no point)

Excessive Heat, Mercer

When
July 18, 11:00 AM EST to 7:00 PM EST
Where
Mercer forecast zone
Reported by
ASOS
Coordinates
40.283, -74.702 (the zone’s center; the record gives no point)

Excessive Heat, Middlesex

When
July 18, 11:00 AM EST to 6:00 PM EST
Where
Middlesex forecast zone
Reported by
Mesonet
Coordinates
40.440, -74.409 (the zone’s center; the record gives no point)

Excessive Heat, Morris

When
July 18, 11:00 AM EST to 6:00 PM EST
Where
Morris forecast zone
Reported by
Mesonet
Coordinates
40.862, -74.544 (the zone’s center; the record gives no point)

Excessive Heat, Northwestern Burlington

When
July 18, 11:00 AM EST to 7:00 PM EST
Where
Northwestern Burlington forecast zone
Reported by
ASOS
Coordinates
39.878, -74.668 (the zone’s center; the record gives no point)

Excessive Heat, Salem

When
July 18, 11:00 AM EST to 7:00 PM EST
Where
Salem forecast zone
Reported by
Mesonet
Coordinates
39.577, -75.358 (the zone’s center; the record gives no point)

Excessive Heat, Somerset

When
July 18, 11:00 AM EST to 6:00 PM EST
Where
Somerset forecast zone
Reported by
ASOS
Coordinates
40.564, -74.616 (the zone’s center; the record gives no point)

Excessive Heat, Sussex

When
July 18, 11:00 AM EST to 5:00 PM EST
Where
Sussex forecast zone
Reported by
ASOS
Coordinates
41.140, -74.690 (the zone’s center; the record gives no point)

Excessive Heat, Warren

When
July 18, 11:00 AM EST to 6:00 PM EST
Where
Warren forecast zone
Reported by
Mesonet
Coordinates
40.857, -74.997 (the zone’s center; the record gives no point)

Excessive Heat, Western Monmouth

When
July 18, 11:00 AM EST to 6:00 PM EST
Where
Western Monmouth forecast zone
Reported by
Mesonet
Coordinates
40.288, -74.158 (the zone’s center; the record gives no point)

Excessive Heat, Western Atlantic

When
July 18, 11:00 AM EST to 7:00 PM EST
Where
Western Atlantic forecast zone
Reported by
ASOS
Coordinates
39.469, -74.634 (the zone’s center; the record gives no point)

Excessive Heat, Western Cape May

When
July 18, 11:00 AM EST to 7:00 PM EST
Where
Western Cape May forecast zone
Reported by
AWOS
Coordinates
39.085, -74.850 (the zone’s center; the record gives no point)

Excessive Heat, Western Ocean

When
July 18, 11:00 AM EST to 7:00 PM EST
Where
Western Ocean forecast zone
Reported by
Mesonet
Coordinates
39.866, -74.250 (the zone’s center; the record gives no point)

Excessive Heat, Southeastern Burlington

When
July 18, 11:00 AM EST to 7:00 PM EST
Where
Southeastern Burlington forecast zone
Reported by
ASOS
Coordinates
39.878, -74.668 (the zone’s center; the record gives no point)

What these are

Excessive Heat
Heat at or above the local excessive heat warning criteria, or heat that caused deaths.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2012Every state in 2012This day in weather historyWarnings in New Jersey, July 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 405134, 405135, 405136, 405137, 405138, 405139, 405140, 405141, 405142, 405143, 405144, 405145, 405146, 405147, 405148, 405149, 405150, 405151, 405152, 405153, 405154.